Monge solutions for discontinuous hamiltonians
ESAIM: Control, Optimisation and Calculus of Variations, Tome 11 (2005) no. 2, pp. 229-251.

We consider an Hamilton-Jacobi equation of the form

H(x,Du)=0xΩ N ,(1)
where H(x,p) is assumed Borel measurable and quasi-convex in p. The notion of Monge solution, introduced by Newcomb and Su, is adapted to this setting making use of suitable metric devices. We establish the comparison principle for Monge sub and supersolution, existence and uniqueness for equation (1) coupled with Dirichlet boundary conditions, and a stability result. The relation among Monge and Lipschitz subsolutions is also discussed.

DOI : https://doi.org/10.1051/cocv:2005004
Classification : 49J25,  35C15,  35R05
Mots clés : viscosity solution, lax formula, Finsler metric
@article{COCV_2005__11_2_229_0,
     author = {Briani, Ariela and Davini, Andrea},
     title = {Monge solutions for discontinuous hamiltonians},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {229--251},
     publisher = {EDP-Sciences},
     volume = {11},
     number = {2},
     year = {2005},
     doi = {10.1051/cocv:2005004},
     zbl = {1087.35023},
     mrnumber = {2141888},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2005004/}
}
Briani, Ariela; Davini, Andrea. Monge solutions for discontinuous hamiltonians. ESAIM: Control, Optimisation and Calculus of Variations, Tome 11 (2005) no. 2, pp. 229-251. doi : 10.1051/cocv:2005004. http://www.numdam.org/articles/10.1051/cocv:2005004/

[1] L. Ambrosio and P. Tilli, Selected topics on “Analysis on Metric spaces”. Scuola Normale Superiore di Pisa (2000). | Zbl 1084.28500

[2] M. Bardi and I. Capuzzo Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations. Syst. Control Found. Appl. (1997). | MR 1484411 | Zbl 0890.49011

[3] G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi. Math. Appl. 17 (1994). | MR 1613876 | Zbl 0819.35002

[4] E.N. Barron and R. Jensen, Semicontinuous viscosity solutions for Hamilton-Jacobi equations with convex Hamiltonians. Comm. Partial Diff. Equ. 15 (1990) 1713-1742. | Zbl 0732.35014

[5] G. Buttazzo, Semicontinuity, relaxation and integral representation in the calculus of variations. Pitman Res. Notes Math. Ser. 207 (1989). | MR 1020296 | Zbl 0669.49005

[6] G. Buttazzo, L. De Pascale and I. Fragalà, Topological equivalence of some variational problems involving distances. Discrete Contin. Dyn. Syst. 7 (2001) 247-258. | Zbl 1025.49013

[7] L. Caffarelli, M.G. Crandall, M. Kocan and A. Swiech, On viscosity solutions of fully nonlinear equations with measurable ingredients. Comm. Pure Appl. Math. 49 (1996) 365-397. | Zbl 0854.35032

[8] F. Camilli and A. Siconolfi, Hamilton-Jacobi equations with measurable dependence on the state variable. Adv. Differ. Equ. 8 (2003) 733-768. | Zbl 1036.35052

[9] F.H. Clarke, Optimization and Nonsmooth Analysis. John Wiley & Sons, New York (1983). | MR 709590 | Zbl 0582.49001

[10] A. Davini, On the relaxation of a class of functionals defined on Riemannian distances. J. Convex Anal., to appear. | MR 2135800 | Zbl 1078.49012

[11] A. Davini, Smooth approximation of weak Finsler metrics. Adv. Differ. Equ., to appear. | MR 2136977

[12] G. De Cecco and G. Palmieri, Length of curves on LIP manifolds. Rend. Accad. Naz. Lincei, Ser. 9 1 (1990) 215-221. | Zbl 0719.53046

[13] G. De Cecco and G. Palmieri, Integral distance on a Lipschitz Riemannian Manifold. Math. Z. 207 (1991) 223-243. | Zbl 0722.58006

[14] G. De Cecco and G. Palmieri, Distanza intrinseca su una varietà finsleriana di Lipschitz. Rend. Accad. Naz. Sci. V, XVII, XL, Mem. Mat. 1 (1993) 129-151. | Zbl 0852.53050

[15] G. De Cecco and G. Palmieri, LIP manifolds: from metric to Finslerian structure. Math. Z. 218 (1995) 223-237. | EuDML 174726 | MR 1318157 | Zbl 0819.53014

[16] H. Ishii, A boundary value problem of the Dirichlet type for Hamilton-Jacobi equations. Ann. Sc. Norm. Sup. Pisa 16 (1989) 105-135. | EuDML 84047 | Numdam | MR 1056130 | Zbl 0701.35052

[17] H. Ishii, Hamilton-Jacobi equations with discontinuous Hamiltonians on arbitrary open sets. Bull. Facul. Sci. & Eng., Chuo Univ., Ser I 28 (1985) 33-77. | MR 845397 | Zbl 0937.35505

[18] P.L. Lions, Generalized solutions of Hamilton Jacobi equations. Pitman (Advanced Publishing Program). Res. Notes Math. 69 (1982). | MR 667669 | Zbl 0497.35001

[19] R.T. Newcomb Ii and J. Su, Eikonal equations with discontinuities. Differ. Integral Equ. 8 (1995) 1947-1960. | MR 1348959 | Zbl 0854.35022

[20] P. Soravia, Boundary value problems for Hamilton-Jacobi equations with discontinuous Lagrangian. Indiana Univ. Math. J. 51 (2002) 451-477. | MR 1909297 | Zbl 1032.35055